Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 66, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Dec 19, 2010, 4:49 PM PST for Inyo County, California. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 19, 2010, 4:49 PM PST (00:49 UTC)
- Expired
- Dec 19, 2010, 10:45 PM PST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Inyo County, CA
The radar
The San Joaquin Valley radar (KHNX), 138 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 8:20 PM PST | FLASH FLOOD | 3 Se Five Mile Raws, CA | A DISABLED VEHICLE WAS STUCK IN FLOODWATERS JUST EAST OF HIGHWAY 395 ON KENNEDY MEADOW ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 211 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122
WGUS55 KVEF 200049
FFWVEF
CAC027-200645-
/O.NEW.KVEF.FF.W.0066.101220T0049Z-101220T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
449 PM PST SUN DEC 19 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN INYO COUNTY IN EASTERN CALIFORNIA...
THIS INCLUDES THE LOCATIONS OF...OLANCHA...LONE PINE...
INDEPENDENCE...BISHOP...BIG PINE...
* UNTIL 1045 PM PST
* AT 442 PM PST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM RAINFALL IN THE EASTERN SIERRA SLOPES AND OWENS
VALLEY. WATER ABOUT A FOOT DEEP WAS FLOWING ACROSS HIGHWAY 395
IN NUMEROUS LOCATIONS THROUGHOUT INYO COUNTY AND ADDITIONAL
FLOODING IS LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUTTLE
CREEK CAMPGROUND...TINEMAHA CAMPGROUND...TABOOSE CREEK
CAMPGROUND...SAWMILL CREEK CAMPGROUND...PORTAGEE LAKE CAMPGROUND...
INDEPENDENCE CREEK CAMPGROUND...GOODALE CREEK CAMPGROUND...GLACIER
VIEW CAMPGROUND...DIAZ LAKE...BROWNS TOWN CAMPGROUND AND BAKER
CREEK CAMPGROUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3744 11836 3707 11822 3687 11816 3581 11766
3581 11793 3596 11796 3639 11807 3716 11841
3745 11863
$$
JH6 follow-up statements
647
WGUS75 KVEF 200148
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
548 PM PST SUN DEC 19 2010
CAC027-200645-
/O.CON.KVEF.FF.W.0066.000000T0000Z-101220T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
548 PM PST SUN DEC 19 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM PST FOR
WESTERN INYO COUNTY...
AT 544 PM PST...RAIN CONTINUED TO FALL OVER MUCH OF THE OWENS
VALLEY. THE CALIFORNIA HIGHWAY PATROL REPORTED FLOODING ON HIGHWAY
395 NEAR THE OLANCHA TRAILER PARK. ADDITIONAL RAIN THROUGH THE
EVENING WILL AGGRAVATE THE ONGOING FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TINEMAHA
CAMPGROUND...TABOOSE CREEK CAMPGROUND...SAWMILL CREEK CAMPGROUND...
PLEASANT VALLEY CAMPGROUND...MILLPOND CAMPGROUND...INDEPENDENCE CREEK
CAMPGROUND...GOODALE CREEK CAMPGROUND...GLACIER VIEW CAMPGROUND...
BROWNS TOWN CAMPGROUND...BAKER CREEK CAMPGROUND...INDEPENDENCE...
BISHOP AND BIG PINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE
THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING.
&&
LAT...LON 3744 11836 3707 11822 3687 11816 3581 11766
3581 11793 3596 11796 3639 11807 3716 11841
3745 11863
$$
MORGAN173
WGUS75 KVEF 200250
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
650 PM PST SUN DEC 19 2010
CAC027-200645-
/O.CON.KVEF.FF.W.0066.000000T0000Z-101220T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
650 PM PST SUN DEC 19 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM PST FOR
WESTERN INYO COUNTY...
AT 642 PM PST...CALTRANS REPORTED FLASH FLOODING CONTINUING IN THE
OWENS VALLEY. HIGHWAY 395 WAS FLOODED IN THE WARM SPRINGS AREA...AND
SANDBAGS WERE BEING USED TO PROTECT HOMES APPROXIMATELY FIVE MILES
SOUTH OF BISHOP. RADAR INDICATED THAT MORE RAIN WILL FALL THROUGH
THE EVENING...AGGRAVATING THE SITUATION.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TINEMAHA
CAMPGROUND...TABOOSE CREEK CAMPGROUND...SAWMILL CREEK CAMPGROUND...
PLEASANT VALLEY CAMPGROUND...MILLPOND CAMPGROUND...INDEPENDENCE CREEK
CAMPGROUND...GOODALE CREEK CAMPGROUND...GLACIER VIEW CAMPGROUND...
BROWNS TOWN CAMPGROUND...BAKER CREEK CAMPGROUND...INDEPENDENCE...
BISHOP AND BIG PINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...SMALL
STREAMS...DRAINAGE AREAS...HIGHWAYS...STREETS...RURAL DIRT ROADS AND
LOW WATER CROSSINGS. WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT ONLY TAKES 18
INCHES OF SWIFTLY MOVING WATER TO SWEEP A VEHICLE OFF THE ROAD...AND
LESS THAN SIX INCHES OF SWIFTLY MOVING WATER TO SWEEP A PERSON OFF
THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3744 11836 3707 11822 3687 11816 3581 11766
3581 11793 3596 11796 3639 11807 3716 11841
3745 11863
$$
MORGAN265
WGUS75 KVEF 200348
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
748 PM PST SUN DEC 19 2010
CAC027-200645-
/O.CON.KVEF.FF.W.0066.000000T0000Z-101220T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
748 PM PST SUN DEC 19 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM PST FOR
WESTERN INYO COUNTY...
AT 741 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN FALLING OVER MUCH OF THE OWENS VALLEY. THE INYO COUNTY
SHERIFFS OFFICE REPORTED THAT FLOODING WAS CONTINUING ALONG HIGHWAY
395 IN THE OLANCHA AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TINEMAHA
CAMPGROUND...TABOOSE CREEK CAMPGROUND...SAWMILL CREEK CAMPGROUND...
PLEASANT VALLEY CAMPGROUND...MILLPOND CAMPGROUND...INDEPENDENCE CREEK
CAMPGROUND...GOODALE CREEK CAMPGROUND...GLACIER VIEW CAMPGROUND...
BROWNS TOWN CAMPGROUND...BAKER CREEK CAMPGROUND...INDEPENDENCE...
BISHOP AND BIG PINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...SMALL
STREAMS...DRAINAGE AREAS...HIGHWAYS...STREETS...RURAL DIRT ROADS AND
LOW WATER CROSSINGS. WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT ONLY TAKES 18
INCHES OF SWIFTLY MOVING WATER TO SWEEP A VEHICLE OFF THE ROAD...AND
LESS THAN SIX INCHES OF SWIFTLY MOVING WATER TO SWEEP A PERSON OFF
THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3744 11836 3707 11822 3687 11816 3581 11766
3581 11793 3596 11796 3639 11807 3716 11841
3745 11863
$$
MORGAN591
WGUS75 KVEF 200457
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
857 PM PST SUN DEC 19 2010
CAC027-200645-
/O.CON.KVEF.FF.W.0066.000000T0000Z-101220T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
857 PM PST SUN DEC 19 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM PST FOR
WESTERN INYO COUNTY...
AT 851 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN FALLING OVER MUCH OF THE OWENS VALLEY. THE CALIFORNIA
HIGHWAY PATROL HAD REPORTED FLOODING ON HIGHWAY 395 IN THE OLANCHA
AND PEARSONVILLE AREAS...AND FLOODING WAS ALSO REPORTED IN A
COMMUNITY ABOUT FIVE MILES SOUTH OF BISHOP. ADDITIONAL RAIN FALLING
THIS EVENING WILL AGGRAVATE THE ONGOING FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TINEMAHA
CAMPGROUND...TABOOSE CREEK CAMPGROUND...SAWMILL CREEK CAMPGROUND...
PLEASANT VALLEY CAMPGROUND...MILLPOND CAMPGROUND...INDEPENDENCE CREEK
CAMPGROUND...GOODALE CREEK CAMPGROUND...GLACIER VIEW CAMPGROUND...
BROWNS TOWN CAMPGROUND...BAKER CREEK CAMPGROUND...INDEPENDENCE...
BISHOP AND BIG PINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE
THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING.
&&
LAT...LON 3744 11836 3707 11822 3687 11816 3581 11766
3581 11793 3596 11796 3639 11807 3716 11841
3745 11863
$$
MORGAN585
WGUS75 KVEF 200551
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
951 PM PST SUN DEC 19 2010
CAC027-200645-
/O.CON.KVEF.FF.W.0066.000000T0000Z-101220T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
951 PM PST SUN DEC 19 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM PST FOR
WESTERN INYO COUNTY...
AT 944 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN OVER MUCH OF THE OWENS VALLEY. FLOODING HAD BEEN
REPORTED THIS EVENING IN SEVERAL LOCATIONS FROM NEAR BISHOP ALL THE
WAY SOUTH TO PEARSONVILLE. ADDITIONAL RAIN WILL CAUSE THE FLOODING
TO CONTINUE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLEASANT
VALLEY CAMPGROUND AND MILLPOND CAMPGROUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE
THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING.
&&
LAT...LON 3744 11836 3707 11822 3687 11816 3581 11766
3581 11793 3596 11796 3639 11807 3716 11841
3745 11863
$$
MORGAN541
WGUS75 KVEF 200640
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1040 PM PST SUN DEC 19 2010
CAC027-200649-
/O.EXP.KVEF.FF.W.0066.000000T0000Z-101220T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
1040 PM PST SUN DEC 19 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM PST FOR WESTERN
INYO COUNTY...
AT 1035 PM PST...RADAR INDICATED LIGHT TO MODERATE RAIN OVER MUCH OF
THE OWENS VALLEY. THE INYO COUNTY SHERIFF AND CALIFORNIA HIGHWAY
PATROL REPORTED THAT FLOODING HAD SUBSIDED...SO THE WARNING WILL BE
ALLOWED TO EXPIRE AT 1045 PM.
DRIVERS SHOULD REMAIN ALERT OVERNIGHT FOR STANDING WATER IN LOW
SPOTS AND SHALLOW WATER FLOWING THROUGH DIPS IN ROADS.
LAT...LON 3744 11836 3707 11822 3687 11816 3581 11766
3581 11793 3596 11796 3639 11807 3716 11841
3745 11863
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 19, 3:20 PM PST, 1 hour 29 minutes earlier.
Area forecast discussion, Dec 19, 3:20 PM PST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 320 PM PST SUN DEC 19 2010 .SYNOPSIS...A PERSISTENT SOUTHWEST FLOW WILL BRING ABUNDANT PACIFIC MOISTURE ACROSS THE AREA THROUGH WEDNESDAY. HEAVY SNOW WILL FALL IN THE HIGHER ELEVATIONS OF THE SIERRA THROUGH AT LEAST TONIGHT. MEANWHILE VALLEY RAIN AND HIGH ELEVATION SNOW... GENERALLY ABOVE 8000 FEET...WILL BE SEEN OFF AND ON THROUGH WEDNESDAY. TEMPERATURES WILL BE NEAR NORMAL. && .SHORT TERM...MOST MOUNTAINOUS AREAS HAVE BEEN SEEING SIGNIFICANT PRECIPITATION TODAY WITH MOSTLY LIGHT RAIN IN MANY VALLEY LOCATIONS. HEAVY SNOW CONTINUED TO FALL IN THE SIERRA WITH A STORM TOTAL OF 45 INCHES SO FAR AT ASPENDELL THROUGH 2 PM TODAY. MODERATE TO HEAVY RAIN HAS BEEN FALLING MUCH OF THE DAY ON THE LOWER EASTERN SIERRA SLOPES AND IN THE OWENS VALLEY AND A FLOOD ADVISORY IS IN EFFECT THERE. THE SNOW LEVEL REMAINS QUITE HIGH AND IT LOOKS LIKE RAIN HAS BEEN FALLING UP TO OR EVEN ABOVE 8500 FEET IN THE SPRING MOUNTAINS. THE MOIST SOUTHWEST FLOW WILL CONTINUE OVER THE FORECAST AREA THROUGH TUESDAY NIGHT AND THEN THE LOW PRESSURE SYSTEM WHICH HAS BEEN PARKED OFF THE PACIFIC NORTHWEST COAST WILL FINALLY BECOME AN OPEN TROUGH AND MOVE THROUGH THE AREA WEDNESDAY AND WEDNESDAY NIGHT. HEAVY SNOW WILL CONTINUE AT TIMES OVER THE SIERRA TONIGHT AND IT LOOKS LIKE THROUGH MONDAY SO THE WINTER STORM WARNING WAS EXTENDED UNTIL 4 PM MONDAY. WHILE THERE WILL BE SOME AREAS THAT RECEIVE A DECENT AMOUNT OF RAINFALL TONIGHT...THE BIGGEST CONCERN LOOKS TO BE LATE MONDAY THROUGH WEDNESDAY. THE MODELS CONTINUE TO DEVELOP A BAND OF PRECIPITATION GENERALLY ACROSS SAN BERNARDINO...CLARK...SOUTHEAST LINCOLN AND NORTHERN MOHAVE COUNTY MONDAY BY LATE MONDAY WHICH IS FORECAST TO PERSIST BASICALLY THROUGH WEDNESDAY. IT SEEMS THAT EACH MODEL HAS PREFERRED A SOMEWHAT DIFFERENT LOCATION AND ORIENTATION OF THIS BAND SO THE EXACT LOCATION OF THE MOST SIGNIFICANT RAINFALL REMAINS UNCERTAIN. DUE TO THE PERSISTENCE OF THIS BAND OF PRECIPITATION WE WILL BE CONCERNED ABOUT THE POSSIBILITY OF FLOODING WITH RISES IN WASHES AND RIVERS IN PORTIONS OF CLARK...LINCOLN AND MOHAVE COUNTIES LIKELY LATE MONDAY THROUGH WEDNESDAY. ANOTHER CONCERN IN ADDITION TO THE POSSIBILITY OF WIDESPREAD HEAVY RAIN WILL BE HEAVY SNOW IN THE MOUNTAINS. SNOW LEVELS WILL BE LOWERING AND CERTAINLY BY WEDNESDAY AND PERHAPS EARLIER...MAY BE LOW ENOUGH SUCH THAT SNOWFALL COULD IMPACT TRAVEL ON HIGHER ROADWAYS IN LINCOLN COUNTY AND INTO THE SPRING MOUNTAINS. WINTER WEATHER ADVISORIES OR WARNINGS MAY BE NEEDED AT SOME POINT FOR THESE AREAS. DRYING WILL FINALLY BEGIN TO TAKE PLACE WEDNESDAY NIGHT AS THE TROUGH AXIS MOVES INTO EASTERN UTAH AND RIDGING STARTS TO BUILD IN FROM THE WEST. PRECIPITATION CHANCES WILL BE ENDING OR DECREASING SIGNIFICANTLY FROM WEST TO EAST WEDNESDAY NIGHT. TEMPERATURES STILL LOOK TO BE FAIRLY CLOSE TO NORMAL THROUGH WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY...THE END TO THE LONG MOISTURE STREAM IS EXPECTED. MODELS IN AGREEMENT THAT THE TROUGH WILL BE EAST OF THE CWA THURSDAY MORNING. THERE WILL BE RESIDUAL PRECIPITATION IN THE EASTERN EDGE OF THE CWA. HAVE TRIMMED THOSE POPS FROM PREVIOUS FORECAST AND THEY MAY NEED TRIMMING MORE IF MODELS STAY ON TRACK WITH SPEED OF THE TROUGH. A BRIEF PERIOD OF RIDGING WILL MOVE IN ON THE TAIL OF THE EXITING SYSTEM LATE THURSDAY THROUGH FRIDAY. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL THESE TWO DAYS. SATURDAY WILL SEE A TEMPERATURE RISE TO ABOVE NORMAL LEVELS WITH SOUTHWEST FLOW KICKING IN AHEAD OF THE NEXT TROUGH APPROACHING THE COAST. DAY 7 SUNDAY IS A TOUGH CALL. MODELS A BIT INCONSISTENT ON TIMING AND DETAILS OF THE NEXT TROUGH COMING THROUGH. THEY HAVE SHOW A DECENT AMOUNT OF MOISTURE WITH THIS SYSTEM. HAVE KEPT IN THE POPS FAVORING THE NORTHWEST 2/3RDS OF THE FORECAST AREA WHERE CONFIDENCE IS HIGHER. && .AVIATION...FOR MCCARRAN...WINDS BIGGEST ISSUE FOR EARLY PART OF THE 00Z TAF. EXPECTED THE GUSTY SOUTH TO SOUTHWEST WINDS TO PERSIST THROUGH AT LEAST MIDNIGHT LOCAL WITH GUSTS AROUND 25 KNOTS. RAIN WILL BE CONTINUOUS TONIGHT OVER THE SPRING MOUNTAINS AND OCCASIONAL SHOWERS WILL ROLL OFF THE SPRINGS AND OVER KLAS. CEILINGS WILL RANGE 5000-7500 OVER THE VALLEY EXCEPT UNDER THE RAIN WHERE IT COULD BE 3500 FEET. MONDAY LATE MORNING AND INTO THE AFTERNOON WILL SEE THE RAIN BECOME MORE WIDESPREAD AND POSSIBLY CONTINUOUS. CEILINGS WILL DROP TO THE 4000-5000 FOOT LEVEL AND POSSIBLY LOWER. WINDS WILL BE LESS THAN TODAY FROM THE SOUTH AT 10 TO 20 KNOTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THE PACIFIC MOISTURE STREAM WILL CONTINUE OVER THE AREA WITH THE MAIN AXIS SHIFTING SOUTH INTO SOUTHERN NEVADA AND NORTHERN ARIZONA. EXPECT RAIN AND LOW CEILINGS TO MOVE SOUTH TO THESE AREA WITH WIDESPREAD CIGS BELOW 3000 FEET. MOUNTAIN AREAS WILL CONTINUE TO SEE THEIR TOPS OBSCURED AND HAVE HEAVIER PRECIPITATION. THE OWENS VALLEY COULD POSSIBLY SEE RAIN END AND FOG SET IN MONDAY MORNING. THE SIERRA WILL CONTINUE TO SEE HEAVY SNOW AND STRONG WINDS THROUGH MONDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...WINTER STORM WARNING UNTIL 4 PM PST MONDAY FOR CAZ519. && HARRISON/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 19, 6:03 AM PST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 603 AM PST SUN DEC 19 2010 CAZ519-200300- EASTERN SIERRA SLOPES- 603 AM PST SUN DEC 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THE WINTER STORM WARNING REMAINS IN EFFECT THROUGH 4 AM MONDAY MORNING. ADDITION ACCUMULATIONS OF 12 TO 24 INCHES MAY BE SEEN BY MONDAY MORNING AT THE 8000 FOOT LEVEL WITH 2 TO 3 ADDITIONAL FEET IN THE HIGHER ELEVATIONS. GUSTY WINDS AT TIMES WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW...LOCALLY HEAVY AT TIMES WILL CONTINUE ON MONDAY BEFORE TAPERING OFF AND TURNING TO SHOWERS ON TUESDAY AND WEDNESDAY. DRYING WILL BE SEEN THURSDAY AND FRIDAY BUT ANOTHER STORM WILL BEGIN TO MOVE INTO THE AREA OVER THE CHRISTMAS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-003-CAZ520>527-NVZ014-017>020-022-200300- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 603 AM PST SUN DEC 19 2010 /703 AM MST SUN DEC 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT RAIN AND SNOW WILL OCCUR ACROSS THE REGION TODAY AND TONIGHT. MEASURABLE SNOWFALL WILL BE CONFINED TO ELEVATIONS ABOVE 8000 FEET WITH ACCUMULATIONS GENERALLY OF 1 TO 3 INCHES. LOCAL GUSTY WINDS TO NEAR 40 MPH WILL ALSO BE SEEN ACROSS MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN AND SNOW WILL INCREASE...ESPECIALLY ALONG THE INTERSTATE 15 CORRIDOR MONDAY AND INTO TUESDAY BEFORE SLOWLY SHIFTING SOUTH ON WEDNESDAY. LOCALLY HEAVY RAINFALL MAY BE SEEN DURING THIS TIME WITH SNOW OVER THE HIGHEST ELEVATIONS. GUSTY WINDS ARE POSSIBLE ON MONDAY. THURSDAY AND FRIDAY WILL SEE A DRYING TREND...BUT ANOTHER STORM IS FORECAST TO MOVE INTO THE AREA ON CHRISTMAS DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-036-NVZ015-016-021-200300- NORTHWEST PLATEAU-LAKE MEAD NATIONAL RECREATION AREA- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- 603 AM PST SUN DEC 19 2010 /703 AM MST SUN DEC 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT RAIN WILL OCCUR ACROSS THE REGION TODAY AND TONIGHT WITH LOCAL GUSTY WINDS TO NEAR 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN AND SNOW WILL INCREASE...ESPECIALLY TUESDAY INTO WEDNESDAY BEFORE MOVING OUT OF THE AREA THURSDAY AND FRIDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE FROM THE MONDAY AFTERNOON THROUGH WEDNESDAY TIMEFRAME WITH POSSIBLE TOTAL RAINFALL ACCUMULATIONS OF 3 INCHES OR MORE IN SOME AREAS. THIS RAINFALL WILL LIKELY INCREASE THE FLOW ALONG THE VIRGIN AND MUDDY RIVERS. AT THE SAME TIME...LOWERING SNOW LEVELS MAY CREATE ACCUMULATIONS AT THE HIGHER ELEVATIONS... ESPECIALLY TUESDAY AND WEDNESDAY. AFTER THE DRYING ON THURSDAY AND FRIDAY ANOTHER STORM WILL BE HEADING TOWARDS THE AREA ON CHRISTMAS DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 19, 2:09 PM PST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
209 PM PST SUN DEC 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM FLASH FLOOD 4 W LONE PINE 36.59N 118.14W
12/19/2010 INYO CA LAW ENFORCEMENT
HEAVY RAIN WASHED A NUMBER OF BOULDERS ONTO WHITNEY
PORTAL ROAD WEST OF LONE PINE. WORK CREWS HAD TO BE
DISPATCHED TO CLEAR THEM OFF THE ROAD.
1200 PM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/19/2010 M45.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER MEASURED A STORM TOTAL OF 45 INCHES OF SNOW FOR
THIS EVENT IN ASPENDELL SINCE IT STARTED AT AN ELEVATION
OF 8500 FEET. 28 INCHES OF SNOW FELL FROM YESTERDAY
EVENING THROUGH 7 AM TODAY WITH AN ADDITIONAL 5 INCHES
BETWEEN 7 AM AND NOON. A FEW ASPEN TREE LIMBS WERE DOWNED
DUE TO THE HEAVY WET SNOW AND A NUMBER OF TREES WERE
BENDING FROM THE WEIGHT OF THE SNOW.
1240 PM HEAVY RAIN BISHOP 37.37N 118.40W
12/19/2010 M3.00 INCH INYO CA TRAINED SPOTTER
TRAINED SPOTTERS AS WELL AS BISHOP POLICE REPORTED A
NUMBER OF STREETS FLOODED IN BISHOP. WATER WAS UP TO 4
INCHES DEEP AND 4 FEET WIDE. SEVERAL YARDS FLOODED AND
RESIDENTS REQUESTED SANDBAGS TO PUT NEAR THEIR HOMES.
&&
STACHELSKILocal storm report, Dec 19, 2:28 PM PST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
228 PM PST SUN DEC 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM NON-TSTM WND GST TWENTYNINE PALMS MCAS 34.23N 116.06W
12/19/2010 M54.00 MPH SAN BERNARDINO CA ASOS
A 54 MPH PEAK WIND GUST WAS MEASURED AT THE TWENTNINE
PALMS MARINE CORPS AIR-GROUND COMBAT CENTER AT AN
ELEVATION OF 2054 FEET.
1115 AM NON-TSTM WND GST 1 S MERCURY 36.66N 116.00W
12/19/2010 M56.00 MPH NYE NV MESONET
A 56 MPH WIND GUST WAS MEASURED AT THE MERCURY A23
MESONET SITE AT AN ELEVATION OF 3676 FEET.
1234 PM NON-TSTM WND GST RED ROCK CANYON RAWS 36.14N 115.43W
12/19/2010 M48.00 MPH CLARK NV MESONET
RED ROCK CANYON RAWS REPORTED A WIND GUST OF 48 MPH AT AN
ELEVATION OF 3756 FEET.
&&
STACHELSKILocal storm report, Dec 19, 4:13 PM PST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM PST SUN DEC 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD MT. CHARLESTON 36.28N 115.62W
12/19/2010 CLARK NV FIRE DEPT/RESCUE
A SMALL MUDSLIDE TOOK PLACE ON KYLE CANYON ROAD ON MT.
CHARLESTON WITH DEBRIS ONTO ONE LANE OF THE ROAD. THE
TIME OF THIS EVENT WAS ESTIMATED.
&&
STACHELSKILocal storm report, Dec 19, 4:30 PM PST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 PM PST SUN DEC 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 1 S OLANCHA 36.26N 118.00W
12/19/2010 INYO CA TRAINED SPOTTER
A SPOTTER REPORTED AT LEAST A FOOT OF WATER WAS FLOWING
ACROSS HIGHWAY 395 JUST SOUTH OF OLANCHA. THE TIME OF
THIS EVENT WAS ESTIMATED.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:55 PM PST | Flash Flood Warning | VEF | San Bernardino | 6 hr |
| Dec 20, 1:32 AM PST | Areal Flood Advisory | VEF | San Bernardino | 88 min |
| Dec 20, 4:31 AM PST | Flash Flood Watch | VEF | Inyo, San Bernardino | 66 hr |
| Dec 20, 2:00 PM PST | Flash Flood Warning | VEF | San Bernardino | 18 hr |
| Dec 20, 2:23 PM PST | Areal Flood Advisory | VEF | 4 hr | |
| Dec 20, 2:51 PM PST | Flash Flood Warning | VEF | San Bernardino | 6 hr |
| Dec 20, 3:20 PM PST | Winter Storm Watch | VEF | Inyo | 12 hr |
| Dec 20, 3:25 PM PST | Areal Flood Advisory | VEF | Inyo, San Bernardino | 8 hr |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.